Growth gap versus smoothness for diffeomorphisms of the interval

Lev Buhovski, Roman Muraviev

Research output: Contribution to journalArticlepeer-review


Given a diffeomorphism of the interval, we consider the uniform norm of the derivative of its n-th iteration. We get a sequence of real numbers called the growth sequence. Its asymptotic behavior is an invariantwhich naturally appears both in smooth dynamics and in the geometry of the diffeomorphism group. We find sharp estimates for the growth sequence of a given diffeomorphismin terms of themodulus of continuity of its derivative. These estimates extend previous results of Polterovich-Sodin and Borichev.

Original languageEnglish
Pages (from-to)629-643
Number of pages15
JournalJournal of Modern Dynamics
Issue number4
StatePublished - 2008


  • Diffeomorphisms of the interval
  • Growth gap
  • Growth sequences


Dive into the research topics of 'Growth gap versus smoothness for diffeomorphisms of the interval'. Together they form a unique fingerprint.

Cite this